MAUDE Adverse Event Report: CONMED Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE (5 METRIC) HI-FI; FIXATION ANCHOR, SOFFT TISSUE, NON-BIODEGRADABLE

CONMED Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE (5 METRIC) HI-FI; FIXATION ANCHOR, SOFFT TISSUE, NON-BIODEGRADABLE
Catalog Number Y1301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned by the user facility, therefore; the reported failure could not be verified and a root cause cannot be conclusively determined.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A review of this lot number showed no other complaint for this lot product and event description.A two-year review of complaint history revealed 17 other similar complaints, with 19 devices, for this product family and failure mode.In that same timeframe, (b)(4) units of this product family have been sold worldwide, making the rate of occurrence of this failure (b)(4) percent, if all complaints were confirmed.The instructions for use advises the user of the following warnings and contraindications.Inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misalignment parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments during use to prevent damage or breakage.Inspect instruments after use to ensure they have not been damaged.Avoid lateral loading while inserting y-knot anchors.Maintain proper alignment during insertion of anchors and disengagement of drivers.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed sales representative reported on behalf of the user facility that during a distal bicep repair, the surgeon inserted two y1301 y-knot flex anchors into the bicipital tuberosity after previously drilling the holes with the standard guide.After inserting the anchors, while removing the driver and pulling on the suture to seat the anchor, the nurse noticed that one of the forks on both anchor's drivers had broken off.There were no issues reported with the anchors, as they were correctly seated with the suture.The surgeon conducted a search for the forks, but was unable to locate the fork tips.The surgical team concluded the broken piece was washed and suctioned.The procedure was completed with a 2 minute surgical delay and no reported patient injury.This report is being raised on the basis of the location of a broken piece of a non implantable device being unknown.The other reported y1301 y-knot flex is being reported under mdr 1017294-2018-00075.

Brand Name
Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR WITH ONE NO. 2 WHITE/BLUE (5 METRIC) HI-FI
Common Device Name
FIXATION ANCHOR, SOFFT TISSUE, NON-BIODEGRADABLE
Manufacturer (Section D)
CONMED
11311 concept blvd.
largo FL 33773
MDR Report Key7568577
Report Number1017294-2018-00076
Device Sequence Number1187364
Product Code MBI
UDI-Device Identifier10845854021651
UDI-Public(01)10845854021651(17)230124(30)1(10)898705
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Catalogue NumberY1301
Device Lot Number898705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;